Florida, 2002Tornado in Florida, November 5, 2002
November 5, 2002 · NWS MOB · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Nov 5, 3:00 PM CST, 10 minutes earlier.
Area forecast discussion, Nov 5, 3:00 PM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
300 PM CST TUE NOV 5 2002
FOR THE CURRENT PACKAGE...ONGOING WEATHER WILL DOMINATE FIRST PART
OF SHORT TERM...WITH NEXT CHANCE FOR RAIN THE EXTENDED. ONGOING
WEATHER IS BEING SET OFF BY UPPER SHORTWAVE TROUGH GETTING DEFLECTED
NORTH AROUND UPPER HIGH PRESSURE OVER GULF. ELSEWHERE...ALSO HAVE
ANOTHER SHORTWAVE SYSTEM POISED TO MOVE OVER THE WESTERN US
COAST...AND ANOTHER HEADING OFF OVER EASTERN CA/WESTERN ATLANTIC.
GOOD MOISTURE AVAILABLE FOR CURRENT WEATHER...WITH PRECIP H2O VALUES
OF 1.4(KFFC) - TO NEAR 2.1(KLCH) ON THIS MORNINGS UPPER AIR
ANALYSIS.
SHORTRANGE MODELS MOVE SYSTEM AXIS THROUGH TONIGHT...WITH SURFACE
FRONT ENTERING NORTHWEST SECTION OF THE FA SHORTLY AFTER 06Z...AND
THROUGH THE MARINE AREAS BY 13Z. WILL HAVE SOME LINGERING SHOWERS
OVER SOUTHEASTERN SECTIONS OF FA WED MORN...BUT EXPECT MOST OF FA TO
BE PRECIP FREE BY WEDNESDAY MORN. REST OF SHORT TERM WILL SEE
COOLER..DRIER AIR MOVING IN...WITH SEASONABLY COOL DAYS...AND
UNSEASONABLY COOL NIGHTS.
IN THE EXTENDED...NEXT CHANCE FOR RAIN LOOKS TO BE THE BEGINNING OF
NEXT WEEK...AS UPPER SYSTEM PLAYS PUSH AND SHOVE WITH GULF HIGH.
MODELS INCONSISTENT WITH SPEED OF SYSTEM...WITH 00Z UKMO/12Z GFS
FASTER THAN 00Z ECMWF/00Z GFS. WITH ONGOING WEATHER...DONT HAVE
TIME TO ANALYZE THE ENSEMBLES...SO EXPECT TO MAKE FEW CHANGES.
FIRE...NO CONCERNS THROUGH WEDNESDAY. SOME CONCERN THURSDAY WITH RH
VALUES...BUT WITH CURRENT NCF DATA TRANSMISSION PROBLEMS...CANT
ANALYZE SITUATION AS MUCH AS I WOULD LIKE.
MARINE...STRONG ONSHORE FLOW WILL SWITCH TO MODERATE OFFSHORE FLOW
DURING THE EARLY MORNING HOURS WEDNESDAY. SURFACE HIGH WILL MOVE
EAST OF MISSISSIPPI RIVER EARLY FRIDAY...WITH WINDS SWITCHING TO
EASTERLY THE END OF THE WORKWEEK...THEN SOUTHEASTERLY THIS WEEKEND.
PRELIM NUMBERS...
MOB 053/068 043/067 047 61000
PNS 058/070 045/068 050 81000
DTS 061/070 048/067 051 92000
GZH 054/065 039/065 039 31000
2RO 049/062 038/064 040 2-000
61A 051/065 037/064 039 3-000
.MOB...
AL...SMALL CRAFT ADVISORY TONIGHT GMZ630-650-670.
FL...SMALL CRAFT ADVISORY TONIGHT GMZ655-675.
MS...NONE.
16/MILLER
Hazardous weather outlook, Nov 5, 5:20 AM CST, 9 hours 50 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-051700-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
520 AM CST TUE NOV 5 2002
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE WESTERN FLORIDA PANHANDLE.
.TODAY...
A LOW PRESSURE SYSTEM WILL MOVE FROM LOUISIANA TO THE EASTERN STATES
TODAY AND BRING A STRONG COLD FRONT THROUGH THE REGION TONIGHT.
STRONG SOUTHERLY WINDS AND PLENTY OF LOW LEVEL MOISTURE WILL RESULT
IN A SLIGHT RISK OF SEVERE THUNDERSTORM DEVELOPMENT ACROSS THE
REGION TODAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE FROM THE
ABUNDANT SHOWERS AND THUNDERSTORMS...BUT NO WIDESPREAD FLASH
FLOODING IS EXPECTED. THE INCREASING SOUTHERLY WINDS WILL RESULT IN
A HIGH THREAT OF RIP CURRENTS NEAR THE BEACHES TODAY.
.SPOTTER CALL TO ACTION STATEMENT...
STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD BE READY FOR ACTIVATION
IN THE EVENT SEVERE WEATHER DEVELOPS OVER THE AREA.
.WEDNESDAY THROUGH MONDAY...
MODERATE TO STRONG NORTHERLY WINDS WILL USHER COOLER AND DRIER AIR
INTO THE REGION THROUGH THURSDAY. WINDS WILL SUBSIDE AND BECOME
SOUTHERLY BY SATURDAY AS ANOTHER COLD FRONT APPROACHES FROM THE
PLAINS. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS
THE AREA SATURDAY AND SUNDAY...BUT NO HAZARDOUS WEATHER IS EXPECTED
THROUGH THE PERIOD.
In the hours before
Special weather statement, Nov 5, 9:50 AM CST, 5 hours 20 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-052100-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
950 AM CST TUE NOV 5 2002
THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR THE
FOLLOWING COUNTIES VALID UNTIL 3 PM CST TODAY...
IN SOUTHEAST MISSISSIPPI...
WAYNE...GREENE...PERRY...STONE...AND GEORGE.
IN SOUTH ALABAMA...
CHOCTAW...WASHINGTON...CLARKE...WILCOX...MONROE...
BUTLER...CRENSHAW...CONECUH...COVINGTON...ESCAMBIA...
BALDWIN...AND MOBILE.
IN NORTHWEST FLORIDA...
ESCAMBIA...SANTA ROSA...OKALOOSA.
Special weather statement, Nov 5, 12:30 PM CST, 2 hours 40 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-052100-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1230 PM CST TUE NOV 5 2002
THE TORNADO WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST MISSISSIPPI...
WAYNE...GREENE...PERRY...STONE...AND GEORGE
IN SOUTHWEST ALABAMA...
WASHINGTON AND CHOCTAW.
THE TORNADO WATCH CONTINUES IN EFFECT UNTIL 3 PM FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST AND SOUTH CENTRAL ALABAMA...
CLARKE...WILCOX...MONROE...BUTLER...CRENSHAW...CONECUH...
COVINGTON...ESCAMBIA...BALDWIN...AND MOBILE.
IN NORTHWEST FLORIDA...
ESCAMBIA...SANTA ROSA...AND OKALOOSA.
Special weather statement, Nov 5, 2:53 PM CST, 17 minutes before
ALZ058-060-FLZ003>006-052300-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
253 PM CST TUE NOV 5 2002
THE NATIONAL WEATHER SERVICE HAS EXTENDED THE TORNADO WATCH THROUGH
5 PM FOR THE FOLLOWING AREAS...
IN SOUTH CENTRAL ALABAMA...
COVINGTON AND CRENSHAW COUNTIES.
IN NORTHWEST FLORIDA...
SANTA ROSA AND OKALOOSA COUNTIES.
Tornado, Santa Rosa
- When
- November 5, 3:10 PM CST to 3:15 PM CST
- Where
- Santa Rosa County, Bagdad
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 20 yd
- Property damage
- $15,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.600, -87.033
A thunderstorm produced a weak tornado just North and East of Bagdad that resulted in some minor roof damage to several structures, as well as some downed trees and power lines.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Alabama, November 5, 20021 death · 23 injured · $3.1 million · F2 · 2 events
- Flash Flood in Texas, November 5, 20021 death · 1 event
- High Wind in Alaska, November 5, 2002$1.0 million · 70 kt wind · 1 event
- Tornado in Georgia, November 5, 20022 injured · $200,000 · F0 · 1 event
- Tornado in Louisiana, November 5, 20022 injured · $25,000 · F1 · 1 event
- Flash Flooding in Texas, November 5, 2002$135,000 · 4 events
- Heavy Snow in New York, November 5 to 6, 2002$110,000 · 6 events
- Storm Surge and Winter Storm in Massachusetts, November 5 to 6, 2002$85,000 · 6 events
- Flash Flood in Louisiana, November 5, 2002$50,000 · 1 event
- Damaging Wind in Florida, November 5, 2002$50,000 · 65 kt wind · 1 event
- Flash Flood in Louisiana, November 5, 2002$25,000 · 1 event
- Flash Flood in Louisiana, November 5, 2002$25,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5322649.